Psycho-Babble Medication Thread 348565

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

Bald is Not Beautiful

Posted by imlaurie on May 19, 2004, at 11:26:37

Plaese someone give me the "Vitamin Cocktail" for hair loss from Topamax. Thanks so much. Soon I will be polishing my head instead of shampooing it lol

 

Re: Bald is Not Beautiful

Posted by sooshi on May 19, 2004, at 16:28:13

In reply to Bald is Not Beautiful, posted by imlaurie on May 19, 2004, at 11:26:37

Hi there...I keep seeing your request for help, and since no one seems to be coming to your rescue, and since I've been there with this problem with Depakote, I thought I could help.

I lost handfuls and handfuls of hair when using Depakote, and no amount of vitamin cocktail I took stopped it. BUT, if you want to give it a try, here is what I took:

2000mg or more of Biotin
400mg Selenium
Zinc (can't remember how much)

These are the three most important "hair-related" vitamins, I guess - especially the Biotin, which I still take, and it DOES do wonders for my nails! But really, the only thing that stopped the hair loss was to STOP THE MED. Slowly but surely my hair has grown back in. All those fancy, expensive shampoos didn't do diddly either.

Sorry to be so pessimistic. Maybe someone else had better luck.

Good luck to you!

 

Re: Bald is Not Beautiful

Posted by jlbl2l on May 19, 2004, at 16:28:28

In reply to Bald is Not Beautiful, posted by imlaurie on May 19, 2004, at 11:26:37

biotin (5mg) <- main one
msm (normal doses)
vitamin b-6 (helps with tingles)

 

Re: Bald is Not Beautiful

Posted by imlaurie on May 19, 2004, at 16:42:01

In reply to Re: Bald is Not Beautiful, posted by jlbl2l on May 19, 2004, at 16:28:28

Thank you so much!
I am on two very similar drugs Topamax and now Zonegran I decidied I am not going to take the Topamax anymore. From what I have read on here it seems to be the big culprit. I haven't seen much info on Zonegran except that the side effects aren't as bad. I am also cutting out the Seroquel I was recently put on because I am barely functioning these past few weeks
Again, Thank You, Laurie

 

Vitamin cocktail..please?

Posted by rockette on May 20, 2004, at 19:39:15

someone please let me know where it is posted...thanks!!

 

Re: Vitamin cocktail..please?

Posted by rockette on May 20, 2004, at 19:49:15

In reply to Vitamin cocktail..please?, posted by rockette on May 20, 2004, at 19:39:15

That's the mixture to help with hairloss due to Topamax or Wellbutrin, thanks!

 

Re: Bald is Not Beautiful

Posted by shadows721 on May 20, 2004, at 23:11:32

In reply to Re: Bald is Not Beautiful, posted by imlaurie on May 19, 2004, at 16:42:01

How much topamax were you one before you noticed the hair loss? I am on 15 mg and I don't want any part of that. I do love my hair. I can imagine how you feel. I hope the vitamins help.

 

Re: Vitamin cocktail..please? rockette

Posted by sooshi on May 21, 2004, at 1:21:05

In reply to Vitamin cocktail..please?, posted by rockette on May 20, 2004, at 19:39:15

Hi,

I finally did some searching on this subject and found that this is the basic vitamin cocktail for hair loss:

2000mgs Biotin
200mcg Selenium
50-100mg Zinc

And the following supplements/treatments were also suggested in other posts:

400iu Vit E
1000mg Vit C
Stress B Complex, all other B Vit's as well
Silica

Hope this helps!

 

Redirect: Vitamin Cocktail

Posted by Dr. Bob on May 21, 2004, at 7:10:24

In reply to Re: Bald is Not Beautiful, posted by jlbl2l on May 19, 2004, at 16:28:28

> biotin (5mg) <- main one...

Sorry to interrupt, but I'd like to redirect follow-ups regarding vitamins to Psycho-Babble Alternative. Here's a link:

http://www.dr-bob.org/babble/alter/20040418/msgs/349119.html

Thanks,

Bob

 

Re: Bald is Not Beautiful

Posted by imlaurie on May 21, 2004, at 7:54:21

In reply to Re: Bald is Not Beautiful, posted by shadows721 on May 20, 2004, at 23:11:32

I started on 100 mgs daily but that was only in the beginning. For most of the past year I have been taking only 50 mgs daily.I had to cut the dosage down because I couldn't lose any more weight. In my case it seems it wasn't the dosage as much as it was the length of time I have been taking it. I have been on it a year and only started losing lots of hair two months ago. That's why I had no idea until I came to this site that the Topamax was the cause.

 

Re: Vitamin cocktail..please? thanks!

Posted by rockette on May 21, 2004, at 10:40:37

In reply to Re: Vitamin cocktail..please? rockette, posted by sooshi on May 21, 2004, at 1:21:05

Once again I had increased my Topamax to 125 mg and again the hair dried out, got thinner and was beginning to fall out. boo-hoo, what a choice--headaches or baldness!! Biotin had helped before as well as a daily spray on conditioner but am willing to try other combinations (already take selenium, E, and B on a fairly regular basis) but what is "silica"?

 

Re: msm and silica...are they minerals??

Posted by imlaurie on May 21, 2004, at 11:17:47

In reply to msm and silica...are they minerals??, posted by rockette on May 21, 2004, at 10:44:54

I quit the Topamax as of yesterday now I will wait and see...
I am on Zonegran which is the same exact type of drug. I don't see much written about it but hopefully hairloss is not a side effect. I also hope weight loss is a side effect:) I would hate to balloon up again.
When I was losing hair due to taking Synthroid for my thyroid Evening Primrose Oil helped after about two weeks taking it. I am afraid to take it now because it does not mix with some of the meds I am now on. Can't remember which ones. It is worth checking out because it does work.

 

Redirect: baldness

Posted by Dr. Bob on May 23, 2004, at 9:40:44

In reply to Redirect: Vitamin Cocktail, posted by Dr. Bob on May 21, 2004, at 7:10:24

> I'd like to redirect follow-ups regarding vitamins to Psycho-Babble Alternative...

And those regarding baldness to Psycho-Social-Babble. Here's a link:

http://www.dr-bob.org/babble/social/20040517/msgs/349857.html

Thanks,

Bob


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.